MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-23
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately tortuous proximal left circumflex artery that is 90% stenosed.Pre-dilatation was performed several times with a 2.75x15mm non-abbott balloon and a 3.0x23mm xience skypoint stent delivery system (sds) was attempted to be deployed; however, the delivery system balloon ruptured at 5 atmospheres after 5 seconds.The stent did not deploy and sds was removed with the stent from the anatomy.It was noted resistance was felt with anatomy during advancement of the sds.Additional dilatation was preformed with a non-abbott balloon and a 2.75x23mm xience skypoint was implanted.Post dilatation was performed with a 3.0x15mm balloon to complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.E1: (b)(6) hospital.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17705221
Report Number2024168-2023-09762
Device Sequence Number6632862
Product Code NIQ
UDI-Device Identifier08717648233258
UDI-Public08717648233258
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Catalogue Number1804300-23
Device Lot Number2080541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown